MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305891
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
The cannula rotates when placing it on the intended syringe.In other words, between cannula and syringe there is no stable compound, so that active ingredients run wrong during administration.The defect was reported to us by our customer on 12.11.2025.No patient was harmed.Response received on:12/18/2025 the defect was first reported to us by our customer on november 12, 2025.The customer wrote: we are currently experiencing frequent problems with the eclipse needle 25g.The needle spins when attached to the syringe.There is no stable connection between the needle and the syringe, so the medication would leak out during administration.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305891 and lot number 2507005.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, sixty-seven (67) unused needle samples were received for evaluation by our quality team.The samples were assembled with a 5ml bd discardit syringe.The tested samples did not show any indication of leakage or failure in connection.Based on the investigation results, a cause related to the needle manufacturing process could not be determined at this time.Engagement force is measured prior to the final release of each lot produced and the test results for this lot were found to be within specifications.Smartslip technology ¿ has been introduced to help ensure a secure connection is made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from luer slip syringes (the most common syringe design in europe).We recommend following the instructions for use, which are unique in recommending the user ¿push firmly when attaching the needle to the syringe.¿ and the user should be sure the clip is activated.When attaching the needle to a luer lock connection, a stronger resistance may be felt, this is not preventing a connection from being made.The use should ¿push while twisting¿ however, if the movement is inadvertently paused and the twisting/ turning occurs later, the needle will disengage.If this issue were to recur, we would appreciate the opportunity to evaluate the syringe sample involved.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23914191
Report Number3002682307-2025-00151
Device Sequence Number9148170
Product Code FMI
UDI-Device Identifier00382903058914
UDI-Public(01)00382903058914(11)250709(17)300630(10)2507005
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305891
Device Lot Number2507005
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown